1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Suddenly Novorapid does not work - Type 1

Discussion in 'Type 1 Diabetes' started by Replicant, Apr 4, 2016.

  1. Dinkeroon

    Dinkeroon · Member

    Messages:
    14
    Likes Received:
    14
    Trophy Points:
    23
    Well done you, unfortunately, 3 years ago I had a horrific accident and ended up in Hospital this proved absolutely fatal to me as I would have faired better with a team of monkeys looking after me. I broke my back in 2 places and whilst in Hospital also with a vulnerability tag I was discharged in a body brace with pressure sores on my heels. At the time I had no idea what a pressure sore was. Things went down hill very rapidly and I had to have my left foot amputated. I kept asking about changes in my right foot and kept getting fobbed off yet again and a year down the line I have been in plaster for a year with a charcot in my foot that would have been picked up a lot sooner if someone would have listened in the first place rather then waiting 11 months til I happened to run into the consultant that amputated my foot and asked him. Oh!, he raised hell with the so called specialists for continually fobbing me off. For once it was nice to see. I was one of many who thought it would never happen to them and now my whole world has been turned upside down due to a long line of so-called specialists and I'm only 46. To add insult to injury I have now taken it alot further with the help of Solicitors and it now transpires they could have saved my leg if I had had the correct care. Life goes on indeed.
     
    • Like Like x 1
  2. LOVE_LIFE

    LOVE_LIFE Type 1 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    23
    I'M ON THE DAFNE SYSTEM OF TYPE 1 MANAGEMENT. IT'S A GOOD SYSTEM. HOWEVER, LIKE YOU, I HAVE SIMILAR CONTROL ISSUES. I BELIEVE IT'S TO DO WITH INJECTION SITES, THE RATE OF THE ABSORPTION OF THE INSULIN IN TO THE BLOOD AND HOW THE BODY DIGESTS AND PROCESSES DIFFERENT FOOD GROUPS. I INJECT IN TO DIFFERENT LOCATIONS AND ROTATE AS MUCH AS POSSIBLE. I MASSAGE THE POST INJECTION SITE AND TRY TO KEEP THE STOMACH AREA LIMITED TO THE NUMBER OF INJECTIONS, AS I USE IT FOR EMERGENCIES. EVENTUALLY, I WILL RUN OUT OF SITES I CAN TRUST TO ABSORB THE INSULIN IN A TIMELY MANNER!! I HOPE THE SCIENTISTS DEVELOP A CURE WITH STEM CELLS ASAP!
     
  3. jill17

    jill17 Type 1 · Member

    Messages:
    11
    Likes Received:
    5
    Trophy Points:
    23
    I have had similar problems with Levimir flex pens and chemist returned to manufacturer but no info receved. I also found that they were more reliable if kept in fridge between injections.
     
  4. TaylorScotland

    TaylorScotland Type 1 · Member

    Messages:
    6
    Likes Received:
    10
    Trophy Points:
    43
    If all this is true and it's the Pens and Insulin that is at fault!! I keep blaming myself saying I have not calculated my carbs
    correctly! Or blaming it on stress. So it is all just a guessing this pens hopeless or this Insulin not working !!
    Diabeties is not the same for everyone but more understanding How it works and affects our bodies is needed.
     
  5. SuperSoph

    SuperSoph Type 1 · Newbie

    Messages:
    4
    Likes Received:
    6
    Trophy Points:
    43
    How annoying! In agreement with adamrit though in that sometimes things happen that you cant explain.
    I have had T1 for 24 years now and only recently learned something new: When you are diagnosed with T1, your pancreas may still be producing some insulin but not enough therefore care following diagnosis can be relatively easy as your body will compensate for any errors made with dose etc. The period of time for the pancreas to completely stop working i.e. have no back-up can vary from a few months to a few years.
    Don't panic, it doesn't sound like you have done anything wrong, just a matter of your diabetes changing and evolving. I'm sure with the help of your DSN, some trial and error and plenty of blood tests you will figure out a solution.
    *Beware of taking more insulin if you have poor hypo awareness though!
     
  6. Jan26

    Jan26 Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
     
  7. Jan26

    Jan26 Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    I've been Type 1 for 30 years and a year ago, Novorapid failed for me. The problem was with a faulty pen together with a pack of damaged phials. I was injecting but insulin was leaking out before it got through the skin!
    Check this out before making any changes. New pen and replacement cartridges solved the glitch! Phials were sent back to the manufacturer and distributer. Good luck.
     
  8. Kristin251

    Kristin251 LADA · Expert

    Messages:
    5,334
    Likes Received:
    3,390
    Trophy Points:
    178
    Thoughts ....

    The more insulin we take the possibility of us becoming more insulin resistant over time makes me wonder. Perhaps over time the carb ratio is changing.

    My dr hates Levimer. Said I would have to take twice as much as lantus, it's unpredictable and wears off faster. I never took it so I can't comment from personal use.

    I did drop a pen ( I don't like the disposable ones, unpredictable) and there was a hairline crack that I could barely see but insulin got old or stale or something and didn't work. Changing the pen did.

    It does seem weird that this is happening to so many at the same time though perhaps others have just not talked about it and it is more common than we think.

    I'm still thinking it's because you're becoming more I insulin resistant with taking larger doses. As well as carb ratios have changed.

    Edited by a mod for off topic comment that may offend
     
    #28 Kristin251, Apr 6, 2016 at 9:16 PM
    Last edited by a moderator: Apr 6, 2016
  9. Neonataldiabetes

    Neonataldiabetes Type 1 · Member

    Messages:
    10
    Likes Received:
    8
    Trophy Points:
    43
    One consultant did tell me that our bodies do get used to insulins, so I agree with you. Done the usual, swaps, experiments with what's actually working and what really isn't, change phials etc. I'm having the same issues with Novorapid, having been T1 for over 50 years now, I've been through enough hoops to know what it is and what it isn't. Time for a change :)
     
  10. MarkMunday

    MarkMunday Type 1 · Well-Known Member

    Messages:
    421
    Likes Received:
    177
    Trophy Points:
    83
    Insulin becoming less effective could mean that insulin sensitivity has changed. The best way to optimise insulin sensitivity is to use as little insulin as possible and get daily exercise. The blood glucose swings go away and HBA1c comes right down too.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook